Previous |  Up |  Next


Volterra integral equation in a Hilbert space; Rothe’s method; maximization problem; viscoelastic body
We consider a class of Volterra-type integral equations in a Hilbert space. The operators of the equation considered appear as time-dependent functions with values in the space of linear continuous operators mapping the Hilbert space into its dual. We are looking for maximal values of cost functionals with respect to the admissible set of operators. The existence of a solution in the continuous and the discretized form is verified. The convergence analysis is performed. The results are applied to a quasistationary problem for an anisotropic viscoelastic body made of a long memory material.
[1] I.  Bock, J. Lovíšek: Optimal control of a viscoelastic plate bending. Math. Nachr. 125 (1986), 135–151. DOI 10.1002/mana.19861250109 | MR 0847355
[2] I.  Bock, J. Lovíšek: An optimal control problem for a pseudoparabolic variational inequality. Appl. Math. 37 (1992), 62–80. MR 1152158
[3] R. M.  Christensen: Theory of Viscoelasticity. Academic Press, New York, 1982.
[4] P. G.  Ciarlet: The Finite Element Method for Elliptic Problems. Studies in Mathematics and Applications  4, North Holland, Amsterdam, 1978. MR 0520174 | Zbl 0383.65058
[5] J. Chleboun: On a reliable solution of a quasilinear elliptic equation with uncertain coefficients: sensitivity analysis and numerical examples. Nonlinear Anal. 44 (2001), 375–388. DOI 10.1016/S0362-546X(99)00274-6 | MR 1817101 | Zbl 1002.35041
[6] I. Hlaváček: Reliable solution of linear parabolic problems with respect to uncertain coefficients. Z.  Angew. Math. Mech. 79 (1999), 291–301. DOI 10.1002/(SICI)1521-4001(199905)79:5<291::AID-ZAMM291>3.0.CO;2-N | MR 1695286
[7] I. Hlaváček: Reliable solution of problems in the deformation theory of plasticity with respect to uncertain material function. Appl. Math. 41 (1996), 447–466. MR 1415251
[8] I. Hlaváček: Reliable solution of a torsion problem in Hencky plasticity with uncertain yield function. Math. Models Methods Appl. Sci. 11 (2001), 855–865. DOI 10.1142/S0218202501001148 | MR 1842230 | Zbl 1037.74028
[9] I. Hlaváček: Reliable solution of a a perfect plastic problem with uncertain stress-strain law and yield function. SIAM J.  Numer. Anal. 39 (2001), 1531–1555. MR 1885706
[10] J. Kačur: Method of Rothe in Evolution Equations. Teubner, Leipzig, 1985. MR 0834176
[11] J. Kačur: Application of Rothe’s method to integro-differential equations. J. Reine Angew. Math. 388 (1988), 73–105. MR 0944184
[12] J. Nečas: Les méthodes directes en théorie des équations elliptiques. Academia, Praha, 1967. MR 0227584
[13] J. Nečas, I. Hlaváček: Mathematical Theory of Elastic and Elastoplastic Bodies: An Introduction. Studies in Applied Mathematics  3. Elsevier, 1981.
[14] K. Rektorys: The Method of Discretization in Time and Partial Differential Equations. Reidel, Dordrecht-Boston-London, 1982. MR 0689712 | Zbl 0522.65059
[15] S. Shaw, J. R. Whiteman: Adaptive space-time finite element solution for Volterra equations arising in viscoelastic problems. J.  Comput. Appl. Math.  (4) 125 (2000), 1234–1257. MR 1803200
[16] J. Simon: Compact sets in the space $L^p(0,T;B)$. Ann. Mat. Pura Appl., IV. Ser. 146 (1987), 65–96. MR 0916688
Partner of
EuDML logo